Alert archive / Alaska / High Wind Warnings in 2010

High Wind Warning 9, NWS Anchorage, AK

May 10, 2010

NWS Anchorage, AK issued this high wind warning at May 10, 2010, 8:38 PM AKDT. It took effect at May 11, 2010, 4:00 AM AKDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2010, 8:38 PM AKDT (04:38 UTC)
In effect from
May 11, 2010, 4:00 AM AKDT
Expired
May 11, 2010, 6:00 PM AKDT
In force
14 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WWAK71 PAFC 110438
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
838 PM AKDT MON MAY 10 2010

AKZ101-111745-
/X.NEW.PAFC.HW.W.0009.100511T1200Z-100511T2000Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
838 PM AKDT MON MAY 10 2010

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO NOON AKDT TUESDAY
ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO NOON AKDT TUESDAY. 

A STRONG SPRING STORM SOUTH OF THE ALASKA PENINSULA THIS EVENING
WILL TRACK TO BRISTOL BAY TUESDAY MORNING. AN ASSOCIATED FRONT
WILL PUSH NORTHWARD ACROSS THE GULF TONIGHT AND REACH SOUTHERN
PORTIONS OF SOUTHCENTRAL EARLY TUESDAY MORNING...RESULTING IN VERY
STRONG WINDS THROUGH TURNAGAIN ARM AND HIGHER ELEVATIONS. EAST
WINDS WILL INCREASE TO 35 TO 55 MPH WITH GUSTS 75 TO 85 MPH EARLY
TUESDAY MORNING AND PERSIST THROUGH THE MORNING HOURS. WINDS WILL
GRADUALLY DIMINISH TUESDAY AFTERNOON AS THE FRONT WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ125-111745-
/X.NEW.PAFC.HW.W.0009.100511T1200Z-100511T1800Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
838 PM AKDT MON MAY 10 2010

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 10 AM AKDT TUESDAY
THROUGH PORTAGE VALLEY AND TURNAGAIN ARM...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM AKDT TUESDAY. 

A STRONG SPRING STORM SOUTH OF THE ALASKA PENINSULA THIS EVENING
WILL TRACK TO BRISTOL BAY TUESDAY MORNING. AN ASSOCIATED FRONT
WILL PUSH NORTHWARD ACROSS THE GULF TONIGHT AND REACH SOUTHERN
PORTIONS OF SOUTHCENTRAL EARLY TUESDAY MORNING...RESULTING IN VERY
STRONG WINDS THROUGH PORTAGE VALLEY AND TURNAGAIN ARM. EAST WINDS
WILL INCREASE TO 35 TO 55 MPH WITH GUSTS 75 TO 85 MPH EARLY
TUESDAY MORNING AND PERSIST THROUGH THE MORNING HOURS. WINDS WILL
GRADUALLY DIMINISH LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON
AS THE FRONT SLOWLY WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ135-111745-
/X.NEW.PAFC.HW.W.0009.100511T1800Z-100512T0000Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
838 PM AKDT MON MAY 10 2010

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 4 PM AKDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM AKDT TUESDAY. 

A STRONG SPRING STORM SOUTH OF THE ALASKA PENINSULA THIS EVENING
WILL TRACK TO BRISTOL BAY TUESDAY MORNING. AN ASSOCIATED FRONT
WILL PUSH NORTHWARD ACROSS THE GULF TONIGHT AND REACH THE
SOUTHEASTERN PORTION OF PRINCE WILLIAM SOUND TUESDAY MORNING. 
EAST WINDS WILL STEADILY INCREASE OVERNIGHT AND REACH 35 TO 55 MPH
WITH GUSTS TO 75 MPH BY LATE TUESDAY MORNING. THESE WINDS WILL
PERSIST THROUGH MID AFTERNOON. WINDS WILL GRADUALLY DIMINISH 
LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT AS THE FRONT SLOWLY
WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
3 follow-up statements
067 
WWAK71 PAFC 111315
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
515 AM AKDT TUE MAY 11 2010

AKZ101-120000-
/X.EXT.PAFC.HW.W.0009.000000T0000Z-100512T0000Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
515 AM AKDT TUE MAY 11 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM AKDT THIS
AFTERNOON ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM AKDT THIS
AFTERNOON ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS.

A STRONG SPRING STORM SOUTH OF THE ALASKA PENINSULA THIS MORNING
TRACKS INTO BRISTOL BAY THIS AFTERNOON. THE ASSOCIATED FRONT MOVES
TO THE NORTH GULF COAST BY AFTERNOON...RESULTING IN VERY STRONG
WINDS THROUGH TURNAGAIN ARM AND HIGHER ELEVATIONS. EAST WINDS WILL
INCREASE TO 50 TO 70 MPH WITH GUSTS TO 90 MPH THIS MORNING. WINDS
WILL GRADUALLY DIMINISH LATE THIS AFTERNOON AS THE FRONT WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ125-120000-
/X.EXT.PAFC.HW.W.0009.000000T0000Z-100512T0000Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
515 AM AKDT TUE MAY 11 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM AKDT THIS
AFTERNOON THROUGH PORTAGE VALLEY AND TURNAGAIN ARM...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM AKDT THIS
AFTERNOON THROUGH PORTAGE VALLEY AND TURNAGAIN ARM. 

A STRONG SPRING STORM SOUTH OF THE ALASKA PENINSULA THIS MORNING
TRACKS INTO BRISTOL BAY THIS AFTERNOON. THE ASSOCIATED FRONT MOVES
TO THE NORTH GULF COAST BY AFTERNOON...RESULTING IN VERY STRONG
WINDS THROUGH PORTAGE VALLEY AND TURNAGAIN ARM. EAST WINDS WILL
INCREASE TO 35 TO 55 MPH WITH GUSTS 70 TO 90 MPH THIS MORNING.
WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON AS THE FRONT
WEAKENS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ135-120000-
/X.CON.PAFC.HW.W.0009.100511T1800Z-100512T0000Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
515 AM AKDT TUE MAY 11 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM AKDT THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM AKDT THIS AFTERNOON. 

A STRONG SPRING STORM SOUTH OF THE ALASKA PENINSULA THIS MORNING
TRACKS INTO BRISTOL BAY THIS AFTERNOON. THE ASSOCIATED FRONT MOVES
TO ALONG THE NORTH GULF COAST THIS AFTERNOON...RESULTING IN VERY
STRONG WINDS OVER SOUTHEASTERN PRINCE WILLIAM SOUND. EAST WINDS
WILL STEADILY THIS MORNING AND REACH GUSTS OF 70 TO 90 MPH BY LATE
THIS MORNING. WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON AS
THE FRONT WEAKENS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
411 
WWAK71 PAFC 112358
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
358 PM AKDT TUE MAY 11 2010

AKZ125-120100-
/X.EXP.PAFC.HW.W.0009.000000T0000Z-100512T0000Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
358 PM AKDT TUE MAY 11 2010

...HIGH WIND WARNING WILL EXPIRE AT 4 PM AKDT THIS AFTERNOON FOR
PORTAGE VALLEY AND TURNAGAIN ARM...

THE HIGH WIND WARNING WILL EXPIRE AT 4 PM AKDT THIS AFTERNOON. 

A FRONT OVER THE NORTHERN GULF IS WEAKENING THIS EVENING. A
MODESTLY STRONG PRESSURE GRADIENT WILL CONTINUE TO PRODUCE EAST
WINDS OF 35 TO 45 MPH THROUGH PORTAGE VALLEY AND TURNAGAIN ARM
INTO WEDNESDAY. HOWEVER THE STRONGEST CORE OF WINDS HAVE PASSED.

$$

AKZ135-120100-
/X.EXP.PAFC.HW.W.0009.000000T0000Z-100512T0000Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
358 PM AKDT TUE MAY 11 2010

...HIGH WIND WARNING WILL EXPIRE AT 4 PM AKDT THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 4 PM AKDT THIS AFTERNOON. 

A FRONT OVER THE NORTHERN GULF IS WEAKENING THIS EVENING. A
MODESTLY STRONG PRESSURE GRADIENT WILL CONTINUE TO PRODUCE EAST
WINDS OF 35 TO 50 MPH ACROSS SOUTHEAST PRINCE WILLIAM SOUND THROUGH
EARLY WEDNESDAY MORNING. HOWEVER THE STRONGEST CORE OF WINDS HAVE
PASSED.

$$

AKZ101-120200-
/X.EXT.PAFC.HW.W.0009.000000T0000Z-100512T0200Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
358 PM AKDT TUE MAY 11 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM AKDT THIS EVENING
FOR ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM AKDT THIS
EVENING. 

A FRONT ASSOCIATED WITH A STRONG SPRING STORM IS WEAKENING OVER
THE NORTHERN GULF. SOUTHEAST WINDS OF 50 TO 60 MPH WITH GUSTS TO 75
MPH ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS WILL DIMINISH THIS
EVENING AS THE FRONT WEAKENS FURTHER. A MODESTLY STRONG PRESSURE
GRADIENT WILL CONTINUE TO SUPPORT EAST WINDS OF 30 TO 45 MPH INTO
WEDNESDAY...BUT THE STRONGEST CORE OF WINDS WILL END THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
846 
WWAK71 PAFC 120207
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
607 PM AKDT TUE MAY 11 2010

AKZ101-120315-
/X.EXP.PAFC.HW.W.0009.000000T0000Z-100512T0200Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
607 PM AKDT TUE MAY 11 2010

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WIND HAVE DIMINISHED TO 35 TO 55 MPH ALONG TURNAGAIN ARM AND
HIGHER ELEVATIONS...THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at May 10, 4:00 PM AKDT, 4 hours 38 minutes earlier.

Area forecast discussion, May 10, 4:00 PM AKDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 PM AKDT MON MAY 10 2010

.MODEL DISCUSSION...MODELS ARE DOING WELL WITH THE MAIN LOW LOCATED
SOUTH OF THE ALASKA PENINSULA AND MOVING SLOWLY NORTHWARD.
CONSISTENCY IS VERY GOOD AND THERE ARE NO REAL CONCERNS WITH
SOLUTIONS AROUND THIS AREA. THERE ARE MORE CONCERNS DEALING WITH THE
FRONT MOVING THROUGH THE GULF TONIGHT AND THE TRIPLE POINT LOW THAT
WILL DEVELOP ALONG A SECONDARY WAVE BEHIND THE FRONT TUESDAY. THE NAM
SEEMS TO BE TOO FAR WEST AND GFS TOO WEAK AS WELL AS A LITTLE SLOW.
NEXT MODEL RUN OR TWO WILL HOPEFULLY BRING BETTER AGREEMENT BETWEEN
THE MODELS.

.ANALYSIS AND UPPER LEVELS...A LARGE UPPER LOW CENTERED OVER THE
EASTERN BERING SEA WILL REMAIN NEARLY STATIONARY OVER THE NEXT DAY OR
TWO. THE 250 MB JET STREAM IS WELL SOUTH OF THE ALEUTIANS AND THEN
BENDS NORTHWARD EAST OF THE UPPER LEVEL LOW AND OVER THE UPPER LEVEL
RIDGE IN THE EASTERN GULF OF ALASKA. THIS JET STREAM MAY PRODUCE A
TRIPLE POINT LOW ALONG THE FRONT ENTERING THE GULF TONIGHT BUT THE
MODELS ARE MORE SOLD ON PRODUCING A TRIPLE POINT ON A SECONDARY WAVE
TUESDAY. THE FIRST TRIPLE POINT DEVELOPMENT CAN BE SEEN IN SATELLITE
IR IMAGERY EARLY MONDAY AFTERNOON.NEAR 53N 153W AND THE SECONDARY
WAVE CAN BE SEEN NEAR 45N 160W.

.SHORT TERM FORECAST...THE BIG WEATHER EVENT IS EXPECTED TO BE IN THE
GULF OF ALASKA NORTHWARD INTO THE ANCHORAGE AREA OVERNIGHT AND INTO
TUESDAY MORNING AS THE WEATHER FRONT MOVES THROUGH THE AREA. STRONG
WINDS ARE A SURE BET AROUND THE GULF AND INTO PRINCE WILLIAM SOUND
AND TURNAGAIN ARM. THE BIG QUESTION FOR THE ANCHORAGE ARE IS WHETHER
WINDS WILL REACH WARNING LEVEL IN TURNAGAIN ARM AND IF THE WINDS WILL
REMAIN SOUTHEAST IN TOWN OR SHIFT NORTHWARD. THE PRESSURE FALLS DUE
TO THE APPROACHING FRONT FAVOR THE WIND SHIFT BUT THE THERMAL TROUGH
AND LEE SIDE TROUGH IN THE INTERIOR AND KUSKOKWIM VALLY FAVOR WINDS
REMAINING SOUTHEAST. IF THERE IS A TRIPLE POINT THAT DEVELOPS AND
INTENSIFIES MUCH MORE THAN MODELS PREDICT IT WOULD FAVOR WINDS
SHIFTING NORTH TO NORTHEAST OVER THE CITY.
STRONGEST WINDS FOR THIS EVENT WILL LIKELY BE IN TURNAGAIN ARM AND IN
THE CORDOVA AREA WHERE A POTENT BARRIER JET WILL DEVELOP ALONG THE
COAST.

.LONG TERM FORECAST...THE LONG WAVE PATTERN DOES NOT CHANGE MUCH FOR
THE REMAINDER OF THE WEEK WITH THE DEEP UPPER LEVEL LOW REMAINING
OVER THE EASTERN BERING SEA INTO THE WEEKEND. THIS WILL KEEP THE
STORM TRACK OVER THE WESTERN GULF OF ALASKA THROUGH THE WEEK. COOL
NORTHERLY FLOW WILL PERSIST OVER THE CENTRAL AND WESTERN BERING SEA
WITH SNOW AND RAIN SHOWERS PERSISTING.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...STORM 120 125 130.
         GALE 132 138 140 141 150.
FIRE WEATHER...NONE.

MAY 10

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 4:00 PM AKDTSmall Craft AdvisoryAFC4 days
May 10, 4:00 PM AKDTSmall Craft AdvisoryAFC24 hr
May 10, 4:55 PM AKDTFire Weather WatchAFC15 hr
May 11, 4:00 AM AKDTBrisk Wind AdvisoryAFC3 days
May 11, 4:00 AM AKDTGale WarningAFC12 hr
May 11, 4:00 AM AKDTGale WarningAFC24 hr
May 11, 4:00 AM AKDTSmall Craft AdvisoryAFC48 hr
May 11, 4:00 AM AKDTSmall Craft AdvisoryAFC60 hr

Nearby

High Wind Warnings in Alaska, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.